MAUDE Adverse Event Report: CONMED CORPORATION 9 X 229MM (9IN) SENTINEL CANNULATED DRILL BIT, QTY 4; BIT, SURGICAL

CONMED CORPORATION 9 X 229MM (9IN) SENTINEL CANNULATED DRILL BIT, QTY 4; BIT, SURGICAL
Catalog Number S8590
Medical Device Problem Code Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer returned for the evaluation a total of three (3) units; one (1) used and two (2) not used (new).Examination found only one (1) used item to have the laser etch line incorrect, the laser etch line was etched in on the opposite side of the cutting edge tip.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of one complaint, regarding one device, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Conmed encourages the inspection and/or testing of all medical equipment prior to use to ensure all devices are functioning as expected.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that s8590 device was being used during a knee surgery case on (b)(6) 2019.The reporter states that "patient injury occurred because the indicator line was printed on the opposite side and the condyle was hit with the drill bit." there was no reported delay in the procedure and the procedure was completed successfully per the reporter.Further assessment information was requested from the facility; however, the reporter has not responded to any request that have been made.This report is being raised on the basis of injury due to facility reporting injury to patient.

Brand Name
9 X 229MM (9IN) SENTINEL CANNULATED DRILL BIT, QTY 4
Common Device Name
BIT, SURGICAL
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd.
largo FL 33773
MDR Report Key8975538
Report Number1017294-2019-00115
Device Sequence Number11482263
Product Code GFG
UDI-Device Identifier10845854036853
UDI-Public(01)10845854036853(17)240610(10)1031269
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/10/2024
Device Catalogue NumberS8590
Device Lot Number1031269
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2019
Initial Report FDA Received Date09/09/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;